Alert archive / Pennsylvania / Flash Flood Warnings in 2025
Flash Flood Warning 57, NWS State College, PA
NWS State College, PA issued this flash flood warning at Jul 12, 2025, 8:38 PM EDT for Franklin County, Pennsylvania. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 12, 2025, 8:38 PM EDT (00:38 UTC)
- Expired
- Jul 12, 2025, 11:27 PM EDT
- In force
- 3 hr
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
- Flood severity
- None
County Franklin County, PA
The radar
The Sterling radar (KLWX), 108 km from the middle of the area, began a volume at 00:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 0.6 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 809 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 1499 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at Jul 12, 3:32 PM EDT, 5 hours 6 minutes earlier.
Area forecast discussion, Jul 12, 3:32 PM EDT, 5 hours 6 minutes before
Area Forecast Discussion National Weather Service State College PA 332 PM EDT Sat Jul 12 2025 .SYNOPSIS... * Continued seasonably warm and humid through much of the coming week * Although at least hit and miss, afternoon and evening focused showers and thunderstorms are expected through Monday, the most widespread activity, featuring locally heavy downpours, will be Sunday afternoon and evening. * At this point, Tuesday looks like the driest day of the next seven && .NEAR TERM /THROUGH TONIGHT/... Weak shear and high PWAT is resulting in many tall showers, but not many have ltg at this point. The downdrafts and cold pools they are generating seem to be killing them off after 30 minutes or so. They do lay down boundaries along the outflow edges, which help other showers grow up. The nearly stationary showers do have PWAT of 1.5-1.75" to use. But, the short duration of rain over the same area is thus far keeping any flood worries low. The higher elevations seem to have done just about all they can for now. Without additional triggers and very weak forcing aloft, there will be additional flare ups, but a quiet period may be in store for a couple of hours. Expect these same conditions to last into the early evening. But, we'll have to keep an eye on every cluster of showers/storms to make sure they behave similarly. Stabilization should help kill things off early this evening. But, a few -SHRA could run around all night. Dewpoints in the 70s and U60s will not allow us any relief from the muggy nights of late. Marine layer of moisture seeks to move back into Sern PA and perhaps into UNV/IPT later tonight. But, the signal is less strong/less certain than it was for Fri night. Will paint high sky cover for the SE half of the CWA tonight. Fog is also a probability, but perhaps not as widespread as Fri night. Will mention patchy fog for much of the area. && .SHORT TERM /SUNDAY/... Morning cloud deck over the SE will dissipate, and perhaps faster than Sat AM. Sfc wind will still be light and out of the SE. Shear will be light, but not near-zero like it was on Sat, generally 15-20KT. An actual short wave trough will be advancing through PA on Sunday. PoPs will be the highest (70-100) they've been for many days. PWAT a little higher than today/Sat. With all that going for it, the atmosphere is primed for more heavy rainers, but also more chc for severe gusts. Hail (at least large hail) less likely than severe wind gusts on Sun aftn and evening. SPC keeping on with the MRGL risk for most of our CWA, and WPC Slight risk for excessive rainfall also continues. Both seem well-founded. We have been considering a flood watch for Sun, but we'll let the rain fall where it wants today and show it's hand before making a FFA. Passing it onto the later shifts. Temps a secondary problem for Sun. The NBM looks fine with 80s and perhaps someone touching 90F in srn Franklin Co. && .LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/... The aforementioned slow-moving cold front will continue to progress across central Pennsylvania Sunday night and throughout the day on Monday, with current guidance progged to have the surface cold front overhead by sunrise on Monday. Little residence time in the warm sector will allow for less destablization across the area, with dry air west of the cold front allowing for drier conditions to prevail west-to-east as the day progresses. Front pulls further east and out of the area Monday evening into Tuesday morning, allowing for a brief period of no precipitation across central Pennsylvania through the morning hours on Tuesday. As the cold front continues across central Pennsylvania on Monday, PWATs in the 1.50"-2.00" range will continue to promote some potential for isolated instances of flash flooding across eastern Pennsylvania which remains consistent with WPC's Marginal Risk for Excessive Rainfall. Flooding potential will also be exacerbated by antecedent rainfall, so will need to continue to monitor rainfall trends through the weekend with regards to the flooding threat on Monday. Large-scale pattern remains fairly consistent; however, allowing for continued chances for diurnally driven showers and thunderstorms across central Pennsylvania throughout much of the long-term forecast period. Focus for precipitation Tuesday afternoon/evening will be stationed across the southern tier of Pennsylvania with increasing coverage during the afternoon hours on Wednesday, Thursday, and Friday. && .AVIATION /19Z SATURDAY THROUGH THURSDAY/... Convection fired up on the high ground early this aftn, but has since consolidated in one cluster near Gettysburg and THV. Expect some more SHRA/TSRA to pop up, but they will be isolated to scattered, and much of the time before 10PM/Midnight should be VFR. Then, we fully expect another marine layer cloud deck to form and push inland. If anything, it could go a little farther westward by early Sunday, with a low-level E-SE flow in place for at least parts of the region. KLNS, KMDT, and KIPT have high confidence (70-80%) of restrictions. We're less sure at KUNV and KAOO (30-50%), while low cloud development seems unlikely at KJST and KBFD. Fog is again expected, but only a 30-60pct chc of LIFR conditions out away from the IFR/LIFR marine stratus deck. Forcing moving in from OH on Sunday will cause a better/more widespread round of SHRA/TSRA. The better shear thru the atmos will help them move a little bit quicker. We have a high level of confidence in a better-organized cluster of storms moving from W-E across Central PA in the aftn and evening hours. While this is mainly outside of the 18Z end time of this package, we'll likely add more mentions of TSRA with later packages. Outlook... Mon...Cold front nears, but may stall out/not pass through completely. Widespread SHRA/TSRA, mainly southeast. Tue-Wed...Mainly VFR. Isold PM TSRA poss, mainly south. Thurs...Sct/Nmrs SHRA/TSRA. && .CTP WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Jurewicz/Dangelo NEAR TERM...Dangelo SHORT TERM...Dangelo LONG TERM...NPB AVIATION...Dangelo
Hazardous weather outlook, Jul 12, 9:22 AM EDT, 11 hours 16 minutes before
Hazardous Weather Outlook National Weather Service State College PA 922 AM EDT Sat Jul 12 2025 PAZ004-005-010-017-024-033-131330- Warren-McKean-Elk-Clearfield-Cambria-Somerset- 922 AM EDT Sat Jul 12 2025 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Strong to severe thunderstorms with gusty winds and very heavy rainfall are possible Sunday and Sunday night. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report severe weather including flooding and rainfall amounts over 1 inch. PAZ006-011-012-018-019-025>028-034>037-041-045-046-049-050-056-063- 064-131330- Potter-Cameron-Northern Clinton-Northern Centre-Southern Centre- Blair-Huntingdon-Mifflin-Juniata-Bedford-Fulton-Franklin-Tioga- Northern Lycoming-Southern Clinton-Southern Lycoming-Union-Snyder- Perry-Cumberland-Adams- 922 AM EDT Sat Jul 12 2025 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. Strong to severe thunderstorms with very heavy rainfall and gusty winds are possible this afternoon and evening. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Very heavy rainfall from thunderstorms may produce flash flooding Sunday and Monday. Strong to severe thunderstorms with gusty winds are also possible Sunday and Sunday night. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report severe weather including flooding and rainfall amounts over 1 inch. PAZ042-051>053-057>059-065-066-131330- Sullivan-Montour-Northumberland-Columbia-Dauphin-Schuylkill-Lebanon- York-Lancaster- 922 AM EDT Sat Jul 12 2025 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. Very heavy rainfall from thunderstorms may produce isolated areas of flash flooding this afternoon into early tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Very heavy rainfall from thunderstorms may produce flash flooding Sunday and Monday. Strong to severe thunderstorms with gusty winds are also possible Sunday and Sunday night. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report severe weather including flooding and rainfall amounts over 1 inch.
In the hours before
Local storm report, Jul 12, 3:29 PM EDT, 5 hours 9 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
329 PM EDT Sat Jul 12 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0322 PM Flood 1 SSW Abbottstown 39.87N 77.00W
07/12/2025 Adams PA Trained Spotter
Trained spotter reports water on the roadway
on Race Trak Road, approximately four miles
north of Hanover.
&&
NPBThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 8:22 PM EDT | Flash Flood Warning | CTP | Somerset | 3 hr |
| Jul 12, 10:32 PM EDT | Severe Thunderstorm Warning | CTP | Cambria | 43 min |
| Jul 13, 10:32 AM EDT | Flood Watch | CTP | Adams, Bedford, Blair, Cambria, Cameron, Centre and 24 more | 14 hr |
| Jul 13, 12:19 PM EDT | Flash Flood Warning | CTP | York | 3 hr |
| Jul 13, 5:44 PM EDT | Severe Thunderstorm Warning | CTP | Bedford | 31 min |
| Jul 13, 6:08 PM EDT | Flash Flood Warning | CTP | Bedford | 3 hr |
| Jul 13, 6:33 PM EDT | Flash Flood Warning | CTP | Huntingdon | 3 hr |
Nearby
Flash Flood Warnings in Pennsylvania, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.